Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

March 3, 2021Martin County, Florida

NWS Melbourne, FL issued this special weather statement at Mar 3, 2021, 11:28 AM EST for Martin County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2021, 11:28 AM EST (16:28 UTC)
Expired
Mar 3, 2021, 12:00 PM EST
In force
32 min
Issued by
NWS Melbourne, FL

County Martin County, FL

The radar

The Melbourne radar (KMLB), 123 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

660 
WWUS82 KMLB 031628
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
1128 AM EST Wed Mar 3 2021
 
FLZ064-031700-
Martin FL-
1128 AM EST Wed Mar 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARTIN COUNTY UNTIL
NOON EST...

At 1126 AM EST, Doppler radar was tracking a gusty shower just west 
of Port Mayaca, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this shower.

Locations impacted include...
Indiantown and Port Mayaca. 

LAT...LON 2706 8065 2706 8029 2696 8029 2696 8061
TIME...MOT...LOC 1626Z 272DEG 34KT 2700 8067 

$$

Combs

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Mar 3, 10:32 AM EST, 56 minutes earlier.

Area forecast discussion, Mar 3, 10:32 AM EST, 56 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1032 AM EST Wed Mar 3 2021

.UPDATE...
Current-Tonight...Well defined line of showers and embedded isolated
storms lies draped from Melbourne to Fort Myers this morning,
bringing brief heavy downpours, gusty winds, and a few indications
of rotation to the Space and Treasure Coasts and soon Lake
Okeechobee vicinity. The driving front has had a tad faster motion
this morning, with high res models still lagging just a bit in its
exit. Expect this line to continue its southward advance through the
remainder of the morning, reaching the southern Treasure Coast prior
to noon. Extensive cloud cover ahead of the boundary will greatly
limit daytime heating, so the potential for frequent lightning or
stronger storm is quickly diminishing, but still will keep a slight
thunder mention as a few stronger cells cannot be ruled out,
especially over the next few hours.

Veering wind observations from west to northwest suggests that
the actual frontal boundary lies from Tampa to Daytona Beach. Cooler
air has already filtered in behind, with a 20 degree temperature
difference from Daytona to Gainesville (71 vs 52 respectively).
Because of the quicker pace to the line of showers and frontal
boundary, lowered high temperatures a few degrees ranging from the
low 70s north of I-4 to near 80 degrees for the Treasure Coast. Low
clouds behind the front should begin to clear by the early
afternoon, leading to a pleasant and cooler evening and overnight.

&&

.AVIATION...
IFR/MVFR cigs spreading across most of the area this morning as a
cold front stretches from KDAB to KTPA. Ahead of the boundary, a
thin line of showers and isolated storms moves quickly to the south,
leading to brief heavy downpours and visibility reductions to
VRB/FPR/SUA through 17Z. Once the line clears southern terminals,
low stratus will begin to dissipated, with VFR expected to return 18-
20Z. W winds will veer NW/N, increasing 12-15 knots through early
afternoon.

&&

.MARINE...
Today-Tonight...(modified previous) A cold front will make its
way southeastward across the local Atlantic waters today,
beginning this morning at the Volusia Coast and reaching the
Treasure Coast this afternoon. A band of showers, with isolated
thunderstorms possible, pushes southward ahead of the front,
reaching Sebastian Inlet by late morning and Jupiter Inlet early
in the afternoon. Breezy to windy SW winds this morning veering
NNW behind the front, as speeds 20-25kts offshore ease to around
20kts by this afternoon. Seas 4-6ft, with up to 7ft well offshore
north of Sebastian Inlet. A Small Craft Advisory remains in effect
for the offshore Volusia and Brevard County zones. Small craft
should exercise caution elsewhere. Dry conditions expected behind
the front tonight, as winds decrease to around 10-15kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  70  52  72  51 /  50   0   0   0
MCO  75  53  76  52 /  50   0   0   0
MLB  78  56  74  52 /  50   0  10   0
VRB  79  57  75  53 /  50  10  20   0
LEE  73  53  74  53 /  40   0   0   0
SFB  74  53  74  51 /  50   0   0   0
ORL  75  55  75  54 /  50   0   0   0
FPR  80  57  76  52 /  40  10  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 AM EST Thursday for Flagler Beach
     to Volusia-Brevard County Line 20-60 nm-Volusia-Brevard
     County Line to Sebastian Inlet 20-60 nm.

&&

SHORT TERM/AVIATION...Smith
RADAR/LONG TERM....Combs
Hazardous weather outlook, Mar 3, 5:03 AM EST, 6 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
503 AM EST Wed Mar 3 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-040000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
503 AM EST Wed Mar 3 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A line of showers with embedded isolated thunderstorms will cross
east central Florida today. Main threats with any storms that form
will be heavy downpours, lightning strikes, and wind gusts up to
40 mph, mainly along the Treasure Coast this afternoon.

.HIGH WIND IMPACT...
Breezy conditions expected along the Space and Treasure Coasts
today, with winds 15 to 20 mph. Southwest winds this morning
veering northwest behind the frontal passage into this afternoon.

.RIP CURRENT IMPACT...
Rough surf, a developing southward flowing longshore current, and
a moderate risk of rip currents today. Large breaking waves can
knock you off your feet and make you even more susceptible to
becoming caught in the seaward pull of a rip current. In addition,
developing breezy north to northwest winds will produce a strong
southward flowing longshore current this afternoon, which can
knock swimmers off the sandbar into deeper water and make them
more susceptible to dangerous rip currents.

Only swim near a lifeguard and never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
A strong thunderstorm or two cannot be ruled out this afternoon
along and offshore from the Treasure Coast, as the line of showers
pushes through. Main threats will be heavy downpours, lightning
strikes, and wind gusts up to 34 knots.

.WIND AND SEA IMPACT...
Hazardous boating conditions today, with southwest winds up to
20 to 25 knots offshore north of Sebastian Inlet this morning.
Then, winds diminishing to around 15 to 20 knots this afternoon
into the overnight, as they veer north to northwest behind the
front. Seas 4 to 6 feet, with up to 7 feet well offshore of the
Brevard and Volusia Coasts. Small Craft Advisories remain in
effect for those waters, but small craft should exercise caution
elsewhere.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
At least a moderate risk of rip currents and hazardous seas are
expected to continue into mid-week.

Another low pressure center is forecast to develop over the gulf
of Mexico on Saturday. There will be a chance of storms Saturday
with approach of this system, with a few of the storms possibly
becoming strong as the low and associated cold front crosses the
state late Saturday. Strong winds and building seas, with rough
surf conditions are expected over the open Atlantic Sunday and
into early next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Leahy

In the hours before

Special weather statement, Mar 3, 8:13 AM EST, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Melbourne FL
813 AM EST Wed Mar 3 2021

FLZ053-031345-
Osceola-
813 AM EST Wed Mar 3 2021

...A STORM CAPABLE OF PRODUCING FUNNEL CLOUDS WILL AFFECT NORTH
CENTRAL OSCEOLA COUNTY...

At 812 AM EST, a strong thunderstorm was located near Saint Cloud,
moving east at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Harmony and Alligator Lake.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

Local Atmospheric conditions are becoming more favorable for the
possibility of landspout formation. A landspout is a tornado of very
short duration and winds generally less than 60 mph which can cause
minor damage and injuries in its direct path. If this trend
continues, a tornado warning may be issued shortly. Stay tuned to
NOAA weather radio and local media for additional updates and
possible warnings.

LAT...LON 2813 8134 2818 8134 2824 8113 2812 8112
TIME...MOT...LOC 1312Z 265DEG 27KT 2815 8132

Combs
Special weather statement, Mar 3, 11:28 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1128 AM EST Wed Mar 3 2021

FLZ064-031700-
Martin FL-
1128 AM EST Wed Mar 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARTIN COUNTY UNTIL
NOON EST...

At 1126 AM EST, Doppler radar was tracking a gusty shower just west
of Port Mayaca, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this shower.

Locations impacted include...
Indiantown and Port Mayaca.

LAT...LON 2706 8065 2706 8029 2696 8029 2696 8061
TIME...MOT...LOC 1626Z 272DEG 34KT 2700 8067

Combs

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 12:38 AM ESTDense Fog AdvisoryMLB3 hr
Mar 3, 2:51 AM ESTBeach Hazards StatementMLBVolusia16 hr
Mar 3, 8:13 AM ESTSpecial Weather StatementMLBOsceola32 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.